Annals of Functional Analysis

Best possible bounds of the von Bahr--Esseen type

Iosif Pinelis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The well-known von Bahr--Esseen bound on the absolute $p$th moments of martingales with $p\in(1,2]$ is extended to a large class of moment functions, and now with a best possible constant factor (which depends on the moment function). As an application, measure concentration inequalities for separately Lipschitz functions on product spaces are obtained. Relations with $p$-uniformly smooth and $q$-uniformly convex normed spaces are discussed.

Article information

Source
Ann. Funct. Anal., Volume 6, Number 4 (2015), 1-29.

Dates
First available in Project Euclid: 1 July 2015

Permanent link to this document
https://projecteuclid.org/euclid.afa/1435763999

Digital Object Identifier
doi:10.15352/afa/06-4-1

Mathematical Reviews number (MathSciNet)
MR3365979

Zentralblatt MATH identifier
1319.60036

Subjects
Primary: 60E15: Inequalities; stochastic orderings
Secondary: 46B09: Probabilistic methods in Banach space theory [See also 60Bxx] 46B20: Geometry and structure of normed linear spaces 46B10: Duality and reflexivity [See also 46A25]

Keywords
probability inequality concentration of measure product space $p$-uniformly smooth normed space $q$-uniformly convex normed space

Citation

Pinelis, Iosif. Best possible bounds of the von Bahr--Esseen type. Ann. Funct. Anal. 6 (2015), no. 4, 1--29. doi:10.15352/afa/06-4-1. https://projecteuclid.org/euclid.afa/1435763999


Export citation